Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 737, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2001, 3:51 AM CST for Sharkey County, Washington County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 3:51 AM CST (09:51 UTC)
- Expired
- Nov 24, 2001, 4:30 AM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sharkey County, MS, Washington County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS54 KJAN 240952
SVRJAN
MSC125-151-241030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 AM CST SAT NOV 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI
* UNTIL 430 AM CST
* AT 351 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF HOLLANDALE...MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL...
REMAIN OVER RURAL WASHINGTON COUNTY
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT
QUICKLY.
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3296 9090 3303 9092 3303 9099 3307 9104
3334 9077 3311 9068What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:40 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 24, 3:40 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST SAT NOV 24 2001 REF. SPC WW 814... STRONG SOUTHERLY VEERING FLOW CONTINUING OVER THE LOWER MISSISSIPPI VALLEY REGION AHEAD OF SYNOPTIC SQUALL LINE FROM ERN AR TO SE TX. SBCAPES HOLDING IN THE 500-1500J/KG RANGE WITH BRN SHEAR VALUES OF 60-90 AND 0-1KM STORM RELATIVE HELICITIES 300-400M*M/S*S AHEAD OF THE LINE. MESOETA APPEARS TO HAVE A BEST HANDLE ON CURRENT CONVECTIVE SITUATION(AVN TOO FAST) AND WILL FOLLOW META CLOSELY FOR DETAILS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1/2 TO 1 INCH MOST PROBABLE WITH PASSAGE OF LINE. EXPECT SQUALL LINE TO PROGRESS TO NEAR I-55 BY EARLY AFTERNOON AND PASS THROUGH SERN MS BY DARK. DEGREE OF AFTERNOON HEATING WILL PLAY MAJOR ROLE IN ADDITIONAL SEVERE WEATHER POTENTIAL DURING THE DAYLIGHT HOURS. ALSO LOOK FOR MORE UNIDIRECTIONAL FLOW TO DEVELOP DURING THE AFTERNOON AS LINEAR MODE OF SEVERE THREAT SHOULD DOMINATE BY THAT TIME. NO REAL COLD AIR WITH THIS PACIFIC FRONT AND WEAK SURFACE RIDGE MOVES NEWD FROM TX TONIGHT AND SUNDAY ALLOWING A TEMPORARY DRYING OUT PERIOD. MID-UPPER FLOW REMAINS SWLY THROUGH MONDAY WHEN RETURN LOW LEVEL MOISTURE GETS GOING AGAIN. NEXT MID LEVEL SHORTWAVE ROTATES THROUGH THE OZARKS MONDAY NIGHT INTO TUESDAY BRINGING ANOTHER QUICK ROUND OF SHRA/TSRA TO MS. MEAN LONGWAVE TROUGH STUCK IN THE CENTRAL CONUS WILL BRING ANOTHER STRONG TROUGH THROUGH IT/S BASE ON WEDNESDAY WITH A POTENTIAL FOR EVEN HEAVIER RAINFALL. FINALLY...IN THE MEDIUM RANGE...WE SHOULD GET MAJOR COLD FRONTAL PASSAGE WITH HIGHS NEXT THURSDAY AND FRIDAY SOME 15-20 DEGREES BELOW CLIMATOLOGY. PRELIM NUMBERS... JAN 75/48/71/51/74 720-4 MEI 77/51/71/52/74 750-4 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, Nov 24, 2:01 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM WILMOT AR TORNADO
11/24/01 ASHLEY WARREN ASP REPORTED
TORNADO ON GROUND...AT
LEAST 2 MOBILE HOMES
OVERTURNED REPORTED BY
CHICOT EMALocal storm report, Nov 24, 2:22 AM CST, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM WILMOT AR TORNADO
11/24/01 ASHLEY WARREN ASP REPORTED
TORNADO ON GROUND...AT
LEAST 2 MOBILE HOMES
OVERTURNED REPORTED BY
CHICOT EMA
0145 AM 1SW LAKE VILLAGE AR WIND DAMAGE
11/24/01 CHICOT EMA REPORTS 2 HOMES
DAMAGED AND POWER
OUTAGES
0150 AM LAMONT MS 0.88 INCH HAIL
11/24/01 BOLIVAR PUBLIC REPORTED
0200 AM 2N GREENVILLE AP MS TORNADO
11/24/01 WASHINGTON EMA REPORTS POWER LINES
DOWN AND PUBLIC REPORTS
OF TORNADOLocal storm report, Nov 24, 2:31 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM 2NE BASTROP LA WIND DAMAGE
11/24/01 MOREHOUSE S.O. REPORTS 1 HOUSE
DESTROYED AND SHEDS
DAMAGED
0220 AM 1W CLEVELAND MS TORNADO
11/24/01 BOLIVAR EMA REPORTS TORNADO HAS
DESTROYED 2 HOUSES.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 1:42 AM CST | Tornado Warning | JAN | Bolivar, Washington | 48 min |
| Nov 24, 2:24 AM CST | Tornado Warning | JAN | Bolivar, Sunflower | 51 min |
| Nov 24, 3:25 AM CST | Tornado Warning | JAN | Issaquena | 35 min |
| Nov 24, 3:46 AM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Nov 24, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Nov 24, 4:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Nov 24, 4:37 AM CST | Tornado Warning | JAN | Hinds | 38 min |
| Nov 24, 5:10 AM CST | Tornado Warning | JAN | Hinds, Madison | 50 min |
| Nov 24, 5:55 AM CST | Tornado Warning | JAN | Madison | 35 min |
| Nov 24, 6:03 AM CST | Tornado Warning | JAN | Warren | 42 min |
| Nov 24, 6:05 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 40 min |
| Nov 24, 6:17 AM CST | Tornado Warning | JAN | Attala, Leake | 43 min |
| Nov 24, 6:45 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 45 min |
| Nov 24, 6:54 AM CST | Severe Thunderstorm Warning | JAN | Holmes | 36 min |
| Nov 24, 7:11 AM CST | Severe Thunderstorm Warning | JAN | Madison | 34 min |
| Nov 24, 7:22 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll | 23 min |
| Nov 24, 7:31 AM CST | Severe Thunderstorm Warning | JAN | Montgomery | 29 min |
| Nov 24, 7:44 AM CST | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Nov 24, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| Nov 24, 8:04 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery | 41 min |
| Nov 24, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Scott | 46 min |
| Nov 24, 8:18 AM CST | Severe Thunderstorm Warning | JAN | Leake | 27 min |
| Nov 24, 8:24 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Nov 24, 8:32 AM CST | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Nov 24, 8:34 AM CST | Severe Thunderstorm Warning | JAN | Attala | 26 min |
| Nov 24, 8:36 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 24 min |
| Nov 24, 8:41 AM CST | Tornado Warning | JAN | Choctaw | 34 min |
| Nov 24, 8:45 AM CST | Severe Thunderstorm Warning | JAN | Leake | 30 min |
| Nov 24, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 26 min |
| Nov 24, 8:54 AM CST | Tornado Warning | JAN | Leake, Neshoba | 36 min |
| Nov 24, 8:58 AM CST | Tornado Warning | JAN | Clay | 32 min |
| Nov 24, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 28 min |
| Nov 24, 9:07 AM CST | Tornado Warning | JAN | Oktibbeha | 38 min |
| Nov 24, 9:15 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| Nov 24, 9:22 AM CST | Tornado Warning | JAN | Clay | 38 min |
| Nov 24, 9:33 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Scott | 42 min |
| Nov 24, 9:33 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 42 min |
| Nov 24, 9:35 AM CST | Tornado Warning | JAN | Winston | 25 min |
| Nov 24, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Nov 24, 9:46 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 44 min |
| Nov 24, 9:49 AM CST | Tornado Warning | JAN | Lauderdale | 41 min |
| Nov 24, 9:52 AM CST | Tornado Warning | JAN | Clarke | 38 min |
| Nov 24, 9:54 AM CST | Tornado Warning | JAN | Simpson, Smith | 51 min |
| Nov 24, 9:58 AM CST | Tornado Warning | JAN | Noxubee | 32 min |
| Nov 24, 10:04 AM CST | Tornado Warning | JAN | Marion | 41 min |
| Nov 24, 10:08 AM CST | Tornado Warning | JAN | Lawrence, Lincoln | 52 min |
| Nov 24, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Nov 24, 10:27 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 48 min |
| Nov 24, 10:33 AM CST | Tornado Warning | JAN | Lowndes | 27 min |
| Nov 24, 10:45 AM CST | Tornado Warning | JAN | Jasper | 45 min |
| Nov 24, 10:50 AM CST | Tornado Warning | JAN | Clarke | 40 min |
| Nov 24, 10:54 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Nov 24, 11:01 AM CST | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Nov 24, 11:13 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 32 min |
| Nov 24, 11:29 AM CST | Tornado Warning | JAN | Lauderdale | 46 min |
| Nov 24, 11:33 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 42 min |
| Nov 24, 11:33 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Nov 24, 11:38 AM CST | Tornado Warning | JAN | Clarke | 37 min |
| Nov 24, 11:45 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Nov 24, 11:50 AM CST | Severe Thunderstorm Warning | JAN | Jones | 25 min |
| Nov 24, 11:56 AM CST | Tornado Warning | JAN | Forrest, Lamar | 34 min |
| Nov 24, 12:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 28 min |
| Nov 24, 12:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 29 min |
| Nov 24, 12:29 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 46 min |
| Nov 24, 1:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Nov 24, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.